Advertisement

Will Viagra increase my libido?

Viagra (sildenafil) does not increase libido (the desire for sex); it enhances a man’s ability to get and maintain an erection when he is sexually stimulated. However, if a man frequently experiences erectile dysfunction (ED), he may become so anxious about his sexual performance that he may avoid physical intimacy. Treating ED can restore a man’s confidence, help him relax and enable him to enjoy sex with his partner again.
Dr. Mehmet Oz, MD
Cardiology (Cardiovascular Disease)
Viagra will give you an erection, but it won't give you motivation for the motion, so to speak. Not only doesn't it affect sexual desire, you need to be able to be sexually aroused for the drug to work. Here's a little bedroom chemistry: When you become sexually aroused, your brain sends signals to your penis where cells start producing nitric oxide, a messenger chemical that tells your smooth muscle cells: Relax! This allows blood to fill and engorge the penis. Viagra and other phosphodiesterase type 5 inhibitors help with blood flow, but they don't act on your brain to sexually simulate you. If you're having arousal problems, see your doctor who'll draw some blood to determine if you're low on testosterone, the libido hormone. Replacing what you don't have can often bring back that loving' feeling.

Continue Learning about Male Reproductive Agent

How is tadalafil used to treat enlarged prostate (BPH)?
Donna Hill Howes, RNDonna Hill Howes, RN
Tadalafil (Cialis), a drug developed to treat erection problems, has been approved for the treatment...
More Answers
Can finasteride help prevent prostate cancer?
Dr. Marc B. Garnick, MDDr. Marc B. Garnick, MD
Although the Prostate Cancer Prevention Trial (PCPT) showed a 25 percent reduced risk of prostate ca...
More Answers
How effective are vasoactive drugs at treating erectile dysfunction?
Donna Hill Howes, RNDonna Hill Howes, RN
More than 70% of men with erection problems respond to alprostadil, and 92% respond to alprostadil c...
More Answers
How does Viagra affect vision?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Viagra can cause temporary vision changes, and may make objects appear blue or blue-green. In clinic...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.